MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 16 GA X 27 1/2IN; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PICC SET: 16 GA X 27 1/2IN; CATHETER INTRAVASCULAR THERAPE
Model Number IPN032608
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
The complaint is reported as: "the user found out the catheter was inserted too deep through imaging after inserting the cvc into the patient, and then, when adjusting the position and detaching the tape the catheter was cut off.Position adjustment was performed by a nurse under the direction of the doctor.A new kit was used after the event occurred." the patient's condition is reported as fine.Additional information was requested but was not available at the time of this report.
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The report of a separated catheter was confirmed through complaint investigation of the returned sample.The customer returned one d efective single-lumen picc catheter for analysis.Signs-of-use in the form of biological material was observed on the catheter body.Visual analysis revealed that the catheter body was separated around the middle of the extrusion.Microscopic examination confirmed the separation and revealed that the edges were smooth and uniform.It was also observed that the catheter body was severely stretched adjacent to the point of separation.No other defects or anomalies were observed.The point of separation measured 334mm from the juncture hub and 380mm from the distal tip.The stretch marks on the catheter body measured 265mm-334mm from juncture hub and 369mm-377mm from the distal tip.The total catheter body length measured 72.9cm, which was within the specification limits of 70.01cm-75.09cm per the catheter product drawing.All these measurements were done with a calibrated ruler.The outer diameter (in an area that is not stretched) measured 0.0690", which was within the specification limits of 0.0655"-0.0705" per the catheter extrusion product drawing.The outer diameter (in an area of stretching) measured 0.0439", which was not within the specification limits per the catheter extrusion product drawing.Bothy these measurements were done via calibrated micrometer.This confirmed that the catheter body was stretched.Functional inspection was performed per ifu statement, "thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy".A lab inventory guide wire of 0.035" was inserted through the catheter body.Major resistance was encountered at the location of the stretching, which prevented the guide wire from passing.The ifu provided with the kit, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested".The ifu also states, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow".A device history record review was performed, and no relevant findings were identified.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PICC SET: 16 GA X 27 1/2IN
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17250896
Report Number9680794-2023-00464
Device Sequence Number12487232
Product Code LJS
UDI-Device Identifier10801902094220
UDI-Public10801902094220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN032608
Device Catalogue NumberAJ-01671
Device Lot Number14F22B0253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown